# SDR AOC0701

- Difficulty date: August 16, 2007
- Submitted: August 20, 2007
- Operation: General aviation
- Filed by: Vertex Aerospace LLC, repair station R29R029O
- Aircraft: N31893
- Make and model: Bell 412
- Aircraft serial: 33110
- Aircraft time: 6,758 hours, 11,165 cycles
- Engine: Pwa PT6T3B
- System (JASC): 6210 · Main Rotor Blades
- Part: Bearing
- Condition: Damaged
- Location: Pitch Link
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PREFLIGHT INSPECTION OF THE SUBJECT AIRCRAFT, A PITCH CHANGE LINK BEARING (ATTACHED TO THE DRIVER END) APPEARED TO BE WORN. THE PILOT ATTEMPTED TO MOVE THE DRIVER TO CHECK FOR WEAR BUT THE BEARING, BOLT AND DRIVER WERE TIGHT. THE PILOT THEN OBSERVED THE BEARING WHILE THE OTHER PILOT PULLED SLIGHTLY UP ON THE COLLECTIVE CONTROL. AS THIS OCCURRED, THE PILOT FOUND THAT THE BOLT AND BEARING WERE MOVING APPROXIMATELY .1875 INCH. FURTHER INSPECTION REVEALED THAT THE STEEL BUSHING ON THE DRIVER, TRAILING (NUT) SIDE, WAS WORN DOWN CONSIDERABLY (.0001 - .0002 INCH OF STEEL REMAINING). HAD THIS BEEN ALLOWED TO CONTINUE, THE BOLT WOULD HAVE STARTED TO WEAR INTO THE SOFTER METAL OF THE DRIVER, EVENTUALLY CAUSING L
